Show simple item record

dc.contributor.authorAbdelkefi, Abdessattar
dc.contributor.authorGhommem, Mehdi
dc.date.accessioned2015-04-30T13:48:27Z
dc.date.available2015-04-30T13:48:27Z
dc.date.issued2013
dc.identifier.citationA. Abdelkefi, M. Ghommem Model reduction of nonlinear aeroelastic systems experiencing Hopf bifurcation. Journal of Modeling, Simulation, Identification, and Control, 1 (2013), pp. 57–77
dc.identifier.issn2162-9633
dc.identifier.doi10.7726/jmsic.2013.1005
dc.identifier.urihttp://hdl.handle.net/10754/550994
dc.description.abstractIn this paper, we employ the normal form to derive a reduced - order model that reproduces nonlinear dynamical behavior of aeroelastic systems that undergo Hopf bifurcation. As an example, we consider a rigid two - dimensional airfoil that is supported by nonlinear springs in the pitch and plunge directions and subjected to nonlinear aerodynamic loads. We apply the center manifold theorem on the governing equations to derive its normal form that constitutes a simplified representation of the aeroelastic sys tem near flutter onset (manifestation of Hopf bifurcation). Then, we use the normal form to identify a self - excited oscillator governed by a time - delay ordinary differential equation that approximates the dynamical behavior while reducing the dimension of the original system. Results obtained from this oscillator show a great capability to predict properly limit cycle oscillations that take place beyond and above flutter as compared with the original aeroelastic system.
dc.publisherColumbia International Publishing
dc.relation.urlhttp://www.uscip.org/paper/jmsic/JMSIC%20-%20Model%20Reduction%20of%20Nonlinear%20Aeroelastic%20Systems%20Experiencing%20Hopf%20Bifurcation.pdf
dc.rightsThis paper published using the Open Access Model are distributed under the Creative Commons Attribution License.http://creativecommons.org/licenses/by/2.5/
dc.subjectModel reduction
dc.subjectNonlinear systems
dc.subjectSelf - excited oscillator
dc.subjectTime - delay differential equation
dc.titleModel Reduction of Nonlinear Aeroelastic Systems Experiencing Hopf Bifurcation
dc.typeArticle
dc.contributor.departmentComputer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
dc.contributor.departmentNumerical Porous Media SRI Center (NumPor)
dc.identifier.journalJournal of Modeling, Simulation, Identification, and Control
dc.eprint.versionPublisher's Version/PDF
dc.contributor.institutionDepartment of Engineering Science and Mechanics, Virginia Tech, Blacksburg, VA 24061, USA
kaust.personGhommem, Mehdi
refterms.dateFOA2018-06-14T07:32:05Z


Files in this item

Thumbnail
Name:
JMSIC - Model Reduction of Nonlinear Aeroelastic Systems Experiencing Hopf Bifurcation.pdf
Size:
839.0Kb
Format:
PDF
Description:
Main article

This item appears in the following Collection(s)

Show simple item record